MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 LGX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 LGX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404292
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis was not working properly.Two weeks later, a revision surgery was performed, during which a crack in the right cylinder connecting tube was noted.Both cylinders and pump were removed and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for reservoir is (b)(4).Upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.Both cylinders were microscopically inspected and tested for leaks.The first cylinder presented wear at fold in its proximal and distal ends, along with a hole and a leak in its kink resistant tubing (krt) from fatigue.The second cylinder exhibited wear at fold in its proximal and distal ends, but no leaks were identified.The pump was microscopically inspected, leak and functionally tested.Pump tubing was not returned for analysis as it was cut down to the pump block.No leaks were identified in the component; however, the pump did not pass activation testing during functional examination.Based on the information available and analysis results, the leak identified in the first cylinder krt could have caused or contributed to the reported clinical observation of device not working properly and a crack in the cylinder connecting tube.Additionally, the pump not passing functional evaluation could affect product performance.
 
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for reservoir is (b)(4).
 
Event or Problem Description

Brand Name
AMS 700 LGX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21950767
Report Number2124215-2025-28117
Device Sequence Number8691768
Product Code JCW
UDI-Device Identifier00878953003948
UDI-Public(01)00878953003948
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404292
Device Catalogue Number72404292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: 72404310 / LOT: 1000280272.; PUMP: UPN: 72404310 / LOT: 1000280272.; RESERVOIR: UPN: 72404161 / LOT: 1100304594.; RESERVOIR: UPN: 72404161 / LOT: 1100304594.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale